Heavy Snow, Lehigh
- When
- February 3, 2:00 AM EST to 5:00 PM EST
- Where
- Lehigh forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.613, -75.592 (the zone’s center; the record gives no point)
Snow fell across Eastern Pennsylvania mainly from the early morning through the late afternoon on the 3rd. 0 inches of snow was recorded, with the greatest amounts falling in the Lehigh and Delaware Valleys.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Snow fell across Eastern Pennsylvania mainly from the early morning through the late afternoon on the 3rd. Snowfall varied greatly across the area but in general a widespread 6.0 inches of snow was recorded, with the greatest amounts falling in the Lehigh and Delaware Valleys. The heavy, wet snow caused power outages and laid the foundation for the ice storm which followed in two days in the Philadelphia area.
The snow caused slippery traveling conditions on untreated and less traveled roadways. In Berks County and the Philadelphia Metropolitan Area, precipitation started as rain around Midnight EST on the 3rd and changed over to snow between 3 a.m. EST and 7 a.m. EST that morning. Precipitation fell as snow throughout the event in the Poconos and Lehigh Valley and reached the area between 3 a.m. and 5 a.m. EST on the 3rd. The heaviest snow fell during the daytime hours of the morning and ended in all areas between 4 p.m. and 6 p.m. EST that day.
Many municipalities declared snow emergencies. Approximately 60,000 PECO Energy customers lost power in the Philadelphia Metropolitan Area. Power was restored to all by the 4th. Many schools were closed and other events were postponed or cancelled. Speed reductions were in place on all of the major interstates. The snow caused 400 flight cancellations at the Philadelphia International Airport and on average four hour flight delays. In the Lehigh Valley, LANTA suspended all commuter bus service. Tractor-trailers became stuck on hills. Airport Road was closed due a truck accident. The heavy snow caused awning collapses in Wilson Borough. The heavy snow caused suspension of trash and recycling collections and caused salt supplies to run low.
Representative snowfall amounts included 9.3 inches at the Lehigh Valley International Airport in Allentown (Lehigh County), 9.2 inches in Trappe (Montgomery County), 9.0 inches in Lower Heidelberg Township (Berks County) and Hilltown Township (Bucks County), 8.7 inches in Furlong (Bucks County), 8.5 inches in East Coventry Township (Chester County), Jenkintown (Montgomery County) and New Tripoli (Lehigh County), 8.2 inches in Wernersville (Berks County) and Spring City (Chester County), 7.8 inches in Saylorsburg (Monroe County), 7.3 inches in Bowmanstown (Carbon County), 7.0 inches in Martins Creek (Northampton County), 6.4 inches in Chapman (Carbon County), 6.2 inches in Franklinville (Philadelphia County), 5.2 inches in Somerton (Philadelphia County), 4.5 inches in Drexel Hill and Norwood (both Delaware County), 3.8 inches in Pocono Summit (Monroe County) and 3.5 inches at the Philadelphia International Airport.
The heavy snow was caused by a low pressure system that formed on a cold front in eastern Texas on the morning of the 2nd. The low moved northeast and reach Mississippi on the evening of the 2nd, western North Carolina on the morning of the 3rd, the Delmarva coastal waters during the afternoon on the 3rd and then moved quickly offshore. As the precipitation intensity increased and colder air moved into the state, the rain changed to snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 2, 10:01 PM EST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1001 PM EST SUN FEB 2 2014
.SYNOPSIS...
THE ACTIVE WEATHER PATTERN CONTINUES THIS WEEK. A LOW PRESSURE
SYSTEM WILL LIFT NE OFF THE MID ATLANTIC COAST JUST SOUTH OF OUR
REGION TOMORROW...BRINGING OUR FIRST ROUND OF WINTRY PRECIPITATION
THIS WEEK. HIGH PRESSURE WILL FOLLOW MONDAY NIGHT AND TUESDAY BEFORE
ANOTHER LOW PRESSURE SYSTEM FROM THE TENNESSEE RIVER VALLEY BRINGS A
WINTRY MIX TO THE REGION TUESDAY NIGHT AND WEDNESDAY. MORE HIGH
PRESSURE IS EXPECTED THURSDAY AND FRIDAY BEFORE ONE MORE LOW MOVES
INTO THE REGION ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WINTER STORM WARNING EXPANDED NORTH AND WEST AND IF YOU BELIEVE
THE NAM...NOT ENOUGH! WE'LL AWAIT 00Z/3 GFS AND WWD GUIDANCE
BEFORE ANY MORE CHANGES. WE ADDED A TIER OF ADVISORY ON THE
SOUTHERN EDGE OF WARNING AREA BUT AM LESS CONFIDENT THERE OF
ADVY.
MY CONCERN IS PHILLY NORTH TO ALLENTOWN AND NEW BRUNSWICK.
ITS HARD TO BELIEVE THE VOLUME OF 00Z/3 NAM QPF.
SNOW GROWTH LOOKS VERY GOOD (20MB AT -14C) ON THE NAM NOW IN MOST
OF OUR AREA...E PA AND NW NJ CENTERED JUST NW OF I95 AT 12Z MOVES
JUST SE OF I95 AT 15Z AND OUT TO SEA AT 18Z. THIS HAS ME THINKING
A 2-3 HR OF 1/4 S+ IN MANY AREAS DURING THE MORNING. THE GFS NEEDS
TO CONFIRM BUT I AM PREPARED TO SEE THAT DEVELOP.
FOR THOSE QUESTIONING THE WARM THICKNESS AND FCSTG HEAVY SNOW...THAT
BOTHERS ME AS WELL BUT MY INTERPRETATION OF PCPN MICROPHYSICS IS
IF THE COLUMN IS AT OR BELOW ZERO AND SEEDED WITH CRYSTALS FROM
ABV... ANY ZL-/IP- ZR- CHANGES TO SNOW. THE THICKNESS IS HIGH
BECAUSE THE ONCOMING SHORT WAVE IS WEAK (70M HFC) AND HEIGHTS
(850-700 THICKNESS WARM) ARE HIGH LEAVING THE ENTIRE COLUMN AT
MARGINAL JUST SUBZERO IN THE I95 AREA NWD. CIRRUS UPSTREAM IN THE
OHIO AND TENNESSEE VALLEY AS SEEN ON 02Z SATELLITE IMAGERY IS YOUR
SEEDER.
THE DRIVERS FOR THE LIFT APPEAR TO ME TO BE THE 180 KT 250MB JET
STREAK THRU MAINE AT 12Z MONDAY AND THE SW 850 WIND OF 50-55KT IN
W NC AT 12Z MONDAY PUSHING 9C 850 DEWPOINT OUR WAY...WITH
TREMENDOUS CONVERGENCE ALONG THE MASON DIXON LINE AT 12Z MONDAY.
WATCH FOR POSSIBLE POWER PROBLEMS IN THE 6 INCH WET SNOW ZONE DOWN
HERE SOMEWHERE IN S CENTRAL NJ WHERE POWER OUTAGES MAY DEVELOP?
THERE IS INCREASING CONCERN THAT ANY PRECIPITATION BEGINNING AS
RAIN NORTH AND WEST OF PHILADELPHIA BETWEEN 2 AM AND 5 AM WILL
QUICKLY CHANGE TO SNOW WITH POSSIBLY A BRIEF VERY PERIOD OF SLEET
IN THE TRANSITION. LATEST 18Z/2 GFS AND NAM THERMAL PROFILES HAVE
THE ENTIRE VERTICAL THERMAL STRUCTURE BELOW FREEZING BY 11Z! THE
QUESTION ARE THE MODELS TOO COLD TOO FAST? EVEN THE ECMWF HAS AN
ENTIRELY FREEZING COLUMN AT 11Z!
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
**HIGH IMPACT HEAVY SNOW EXPECTED FOR 2 TO 5 HOURS MONDAY MORNING
IN THE WARNING AREA**
18Z NAM/GFS MODEL GUIDANCE IS NOW IN AGREEMENT ON AN AXIS OF LARGE
DENDRITE GROWTH AT 12Z FROM SOUTHEAST PA THROUGH NORTHERN MARYLAND.
IT WILL BE DIFFICULT TO BELIEVE WE DONT SEE A COUPLE OF HOURS OF
1/4S+ IN THE WARNING AREA NEAR OR JUST AFTER DAYBREAK. WHILE THIS
IS MODELED GUIDANCE...WE THINK IT PROBABLE SINCE THE TWO NCEP
PRIMARY MODELS WE USE ARE IN AGREEMENT. THIS AXIS OF HEAVY SNOW
SLIPS EWD PASSING OFF THE COAST BY 1PM.
SNOW WATER EQUIVALENTS MAY ONLY BE 10 TO 1 AND SO WE WONT INFLATE
AMOUNTS... BUT SW RATIO MAY MAKE THIS MORE DIFFICULT TO REMOVE
AFTER THE STORM.
WE CHECKED THE NAM 21Z TEMPS AND THEY ARE BASICALLY WITHIN 2F OF
THE 18Z PREDICTION ALONG AND N OF I80.
SNOW GROWTH LOOKS VERY GOOD (20MB AT -14C) ON THE NAM NOW IN MOST
OF OUR AREA...E PA AND NW NJ CENTERED JUST NW OF I95 AT 12Z MOVES
JUST SE OF I95 AT 15Z AND OUT TO SEA AT 18Z. THIS HAS ME THINKING
A 2-3 HR OF 1/4 S+ IN MANY AREAS DURING THE MORNING. THE GFS NEEDS
TO CONFIRM BUT I AM PREPARED TO SEE THAT DEVELOP.
FOR THOSE QUESTIONING THE WARM THICKNESS AND FCSTG HEAVY SNOW...THAT
BOTHERS ME AS WELL BUT MY INTERPRETATION OF PCPN MICROPHYSICS IS
IF THE COLUMN IS AT OR BELOW ZERO AND SEEDED WITH CRYSTALS FROM
ABV... ANY ZL-/IP- ZR- CHANGES TO SNOW. THE THICKNESS IS HIGH
BECAUSE THE ONCOMING SHORT WAVE IS WEAK (70M HFC) AND HEIGHTS
(850-700 THICKNESS WARM) ARE HIGH LEAVING THE ENTIRE COLUMN AT
MARGINAL JUST SUBZERO IN THE I95 AREA NWD. CIRRUS UPSTREAM IN THE
OHIO AND TENNESSEE VALLEY AS SEEN ON 02Z SATELLITE IMAGERY IS YOUR
SEEDER.
THE DRIVERS FOR THE LIFT APPEAR TO ME TO BE THE 180 KT 250MB JET
STREAK THRU MAINE AT 12Z MONDAY AND THE SW 850 WIND OF 50-55KT IN
W NC AT 12Z MONDAY PUSHING 9C 850 DEWPOINT OUR WAY...WITH
TREMENDOUS CONVERGENCE ALONG THE MASON DIXON LINE AT 12Z MONDAY.
WATCH FOR POSSIBLE POWER PROBLEMS IN THE 6 INCH WET SNOW ZONE DOWN
HERE SOMEWHERE IN S CENTRAL NJ WHERE POWER OUTAGES MAY DEVELOP?
LATEST 21Z/2 RAP HAS 3 NEW INCHES OF SNOW BETWEEN 9Z AND 15Z IN THE
POCONOS AND 2 INCHES THROUGHOUT NNJ THOUGH ONLY 1 INCH NEAR I95 IN
PHILADELPHIA. IF THE STRONG FGEN DOES NOT MATERIALIZE AS NOW MODELED
THEN SNOW TOTALS WILL BE MARKEDLY LESS BUT AS IT STANDS NOW...
WHILE THE OVERALL SNOW EVENT WILL NOT BE CONSIDERED ANYTHING SPECIAL...
ITS ACCUMULATION WITHIN A RELATIVELY SHORT PERIOD OF TIME MAKES THIS
MUCH HIGHER IMPACT.
FROM THE EARLIER DISCUSSION BELOW
THE BIGGEST ISSUE WITH THIS SYSTEM, AS MENTIONED ABOVE, IS THE
LOW-LEVEL TEMPERATURES, INCLUDING THE BOUNDARY LAYER. THE FRONT
THAT WILL INCH THROUGH TONIGHT DOES NOT APPEAR TO BE A TRUE ARCTIC
FRONT AS TEMPERATURES BEHIND IT HAVE NOT PLUMMETED AS FAST AS THEY
WOULD OTHERWISE.
THE NAM HAS BEEN SLOWLY MOVING ITS BETTER FGEN FORCING FURTHER TO
THE SOUTH THE PAST COUPLE OF RUNS WHILE THE GFS KEEPS IT NEARBY,
MOSTLY OVER PHL. BUFKIT SOUNDINGS SHOW THE BEST SNOW GROWTH HAPPENS
LATE MORNING WHEN HELP FROM THE JET DYNAMICS PROPELS THE VVS
STRONGER AND THE BEST OMEGA MOVES IN PLACE. THIS IS WHEN THE BETTER
ACCUMULATING SNOWFALL WILL OCCUR AND THERE COULD BE SOME RATES
AROUND AN 1 OR 2 AN HOUR. THAT BEING SAID, THIS SYSTEM IS NOT
LOLLY-GAGGING DOWN TO FIRST, AS IT IT RAPIDLY PULLING AWAY SO ANY
BANDING THAT TAKE PLACE WILL BE TRANSIENT. WILL HAVE TO KEEP AN EYE
ON HOW THE RAIN/SNOW LINE PROGRESSES TONIGHT AND TOMORROW MORNING
AND WE COULD COME CLOSE TO WARNING AMOUNTS OUTSIDE THE CURRENT
WARNING AREAS.
THE SYSTEM MOVES OFFSHORE BY THE AFTERNOON HOURS AND PULLS TOWARDS
THE EAST-NORTHEAST PUTTING AN END TO THE SNOW BY THE LATE AFTERNOON
HOURS. TEMPERATURES SHOULD REMAIN RELATIVELY STEADY UNDER THE
INITIAL SNOWFALL AND THEN DROP ONCE THE HEAVIER QPF KICKS IN. THE
DAYTIME HIGH SHOULD BE REACHED SHORTLY AFTER MIDNIGHT TONIGHT AND
THE LOW SHOULD OCCUR LATE TOMORROW EVENING.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LONG TERM PERIODS ARE STILL FOCUSED ON TWO MAIN EVENTS.
FIRST...THE LOW LIFTING NE TUESDAY NIGHT INTO WEDNESDAY. THE BIGGEST
QUESTION WITH THIS SYSTEM WILL BE THE TRACK OF THE LOW. IF THE TRACK
IS JUST SOUTH OF THE REGION...ON SHORE FLOW IN THE COLD SECTOR COULD
RESULT IN WIDESPREAD ICING. IF THE TRACK IS BISECTING OUR REGION AS
INDICATED BY THE GFS...THE ICING CONCERNS WILL BE PRIMARILY CONFINED
TO THE HIGHER TERRAIN IN EASTERN PA...WITH MOSTLY RAIN EXPECTED FROM
THE DELAWARE RIVER VALLEY AND EAST. THIS WILL BE HARD TO RESOLVE
WITH MUCH CONFIDENCE AT THIS TIME...ESPECIALLY GIVEN HOW POORLY SOME
MODELS INITIALIZED TODAY WITH FEATURES IN THE NEAR TERM. MODEL
SOUNDINGS FROM BOTH SOLUTIONS WITH THE TRACK OF THE LOW SHOW THE
MOIST LAYER TOO SHALLOW FOR ANY SIGNIFICANT SNOW GROWTH REGION IN
THE CLOUD...WITH THE POSSIBLE EXCEPTION OF THE POCONOS. THE MAIN
COLD FRONT LOOKS TO PUSH THROUGH THE REGION AFTER MOST OF THE
PRECIPITATION HAS ENDED.
BY THURSDAY...FLOW ALOFT TRANSITIONS TO ZONAL AS A SURFACE RIDGE
BUILDS IN FROM THE WEST. IN THE WAKE OF THE COLD FRONT
HOWEVER...TEMPERATURES WILL BE ABOUT 5 TO 10 DEGREES BELOW NORMAL.
THE LATTER PART OF THE LONG TERM PERIOD WILL BEGIN RELATIVELY QUIET,
BUT ON THE COLD SIDE, AS HIGH PRESSURE EXTENDS ACROSS THE REGION
FROM THURSDAY NIGHT THROUGH THE DAYTIME FRIDAY. FOR THE MOST PART,
WE USED WPC TEMP GUIDANCE FOR THIS TIME FRAME, WITH A FEW LOCAL
ADJUSTMENTS. MINIMUM TEMPERATURES THURSDAY NIGHT ARE EXPECTED TO
MOSTLY BE IN THE TEENS ACROSS THE FORECAST AREA, WITH HIGH
TEMPERATURES FRIDAY MAINLY RANGING FROM THE MID 20S NORTH TO THE MID
30S SOUTH.
INTO NEXT WEEKEND, THE OVERALL PATTERN LOOKS MORE ACTIVE, WITH
ANOTHER STORM SYSTEM AFFECTING THE REGION AS HIGH PRESSURE MOVES
AWAY TO THE NORTHEAST. THERE ARE SOME NOTICEABLE DIFFERENCES IN
MODEL SOLUTIONS FOR NEXT WEEKEND, INCLUDING BETWEEN THE ECMWF AND
GFS. IN GENERAL, WE FAVORED THE ECMWF A LITTLE MORE AT THIS TIME,
BUT WE HOPE TO SEE MORE CONSISTENCY IN MODEL SOLUTIONS AS WE GET
CLOSER IN TIME TO REFINE THE DETAILS RELATED TO THIS STORM SYSTEM.
DEPENDING ON STORM TRACK AND TIMING, THIS LOOKS TO BE ANOTHER MIXED
PRECIPITATION EVENT FOR SATURDAY INTO SUNDAY, CREATING THE POTENTIAL
FOR HAZARDOUS TRAVEL.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE CEILINGS WILL GRADUALLY LOWER TO MVFR FROM WEST TO EAST ACROSS
THE REGION AS LOW PRESSURE APPROACHES FROM THE SOUTHWEST, WITH
KABE AND KRDG LOWERING BY LATE THIS EVENING AND THE REMAINDER OF
THE TERMINALS LOWERING DURING THE OVERNIGHT. THE ONSET OF
PRECIPITATION IS EXPECTED AROUND MIDNIGHT OR WITHIN A FEW HOURS OF
MIDNIGHT, BEGINNING BRIEFLY AS LIGHT RAIN BEFORE BECOMING A
RAIN/SNOW MIX. THE COLUMN LOOKS TO BE COLD ENOUGH IN RECENT MODEL
RUNS TO PROVIDE A PRETTY QUICK CHANGE-OVER TO SNOW FOR KABE/KRDG
AND THEN ALSO FOR THE KPHL METRO TERMINALS, MOST LIKELY PRIOR TO
DAYBREAK. ONCE THE CHANGE-OVER TO SNOW OCCURS, CIGS/VSBYS LIKELY
DROP TO IFR, AND WE HAVE INCLUDED A WINDOW MONDAY MORNING OF 1/4
TO 1/2 MILE VSBYS IN +SN OR SN, AS MODEL GUIDANCE IS SHOWING THE
POTENTIAL FOR A PERIOD OF MODERATE TO HEAVY SNOW. OVERALL, WINDS
WILL BECOME MORE NORTHERLY TO NORTH-NORTHEAST, REMAINING IN THE 5
TO 10 KNOT RANGE. THE PRIMARY IMPACTS WILL BE THROUGH MIDDAY TO
EARLY AFTERNOON...WITH PRECIPITATION EXITING THE REGION LATE MONDAY
AFTERNOON. IMPROVEMENT TO VFR IS EXPECTED DURING MONDAY EVENING.
PLOWING OPERATIONS PROBABLY NEEDED WITH SUBSTANTIAL AIR TRAVEL DELAYS
IF NOT A POSSIBLE BRIEF CLOSING OF RUNWAYS IS EXPECTED FROM KPHL
KILG THROUGH KTTN NORTHWESTWARD DURING MID MORNING MONDAY.
OUTLOOK...
TUESDAY...MAINLY VFR THROUGH THE DAY. MVFR CONDITIONS WITH RA FOR
KPHL...KPNE...KTTN...KILG...KMIV...AND KACY WILL BE POSSIBLE TUESDAY
NIGHT INTO WEDNESDAY. AT KRDG AND KABE...EXPECT FZRA REDUCING
VISIBILITIES AND CEILINGS TO MVFR...OR POSSIBLY IFR.
WEDNESDAY...MAINLY MVFR WITH THE PRECIPITATION WHICH WILL BE ENDING
LATE IN THE DAY...THEN VFR. FZRA SHOULD TRANSITION TO RA MID DAY
WEDNESDAY AT KRDG AND KABE.
THURSDAY...PRIMARILY VFR EXPECTED.
FRIDAY...PRIMARILY VFR EXPECTED.
&&
.MARINE...
BASED ON RECENT MODEL DATA, BUFKIT SOUNDINGS, AND SOME WAVEWATCH
GUIDANCE, WE DECIDED TO RAISE A SMALL CRAFT ADVISORY FOR OUR
SOUTHERN ATLANTIC COASTAL WATERS, FROM GREAT EGG INLET SOUTH TO
FENWICK ISLAND, AND ALSO FOR THE SOUTHERN DELAWARE BAY. WIND GUSTS
AND SEAS MAY BE MARGINAL, BUT WE DO EXPECT TO SEE SOME GUSTS IN
THE 25 TO 30 KNOT RANGE, WITH SEAS ALONG THE COASTAL WATERS
NEARING 5 FEET. FOR THE REMAINDER OF OUR COASTAL WATERS NORTH OF
GREAT EGG INLET TO SANDY HOOK, WE EXPECT WIND GUSTS TO BE
PRIMARILY UNDER 25 KNOTS, WITH SEAS IN THE 3 TO 4 FOOT RANGE
THROUGH THE MONDAY AND MONDAY NIGHT PERIODS.
OUTLOOK...
TUESDAY...SUB-SCA CONDITIONS EXPECTED.
WEDNESDAY...WINDS AND SEAS EXPECTED TO REACH SCA CONDITIONS AS A LOW
MOVES TOWARDS THE REGION.
THURSDAY...SUB-SCA CONDITIONS EXPECTED.
FRIDAY...SUB-SCA CONDITIONS EXPECTED.
&&
.HYDROLOGY...
CURRENT RIVER ICE CONDITIONS...ALL RIVERS IN THE HSA REPORT AT LEAST
SOME ICE COVER, WITH MANY COMPLETELY ICE COVERED. MANY GAGE READINGS
SHOW ICE EFFECTS.
ICE JAMS...SOLID ICE COVER IS NOT NECESSARILY AN ICE JAM. AN ICE JAM
IS DEFINED AS A RESTRICTION. IF WATER IF FLOWING UNDERNEATH THE ICE,
AND NOT CAUSING THE WATER TO BACK UP, THE ICE COVER IS NOT CONSIDERED
A JAM.
ICE BREAK UP...THE TWO MAIN FACTORS THAT QUICKLY CAUSE ICE TO BREAK
UP ARE RUNOFF AND TEMPERATURES, WITH RUNOFF BEING A MORE SIGNIFICANT
FACTOR. WHEN WATER LEVELS RISE, IT LIFTS THE ICE, FRACTURES IT, AND
DISLODGES IT FROM THE RIVER BANKS.
SO LET'S TAKE A LOOK AT TEMPERATURES AND RAINFALL(WHICH LEADS TO
RUNOFF).
TEMPERATURES...
MONDAY...LOWS IN THE HIGH TEENS TO AROUND 30. HIGHS IN THE UPPER
20S TO UPPER 30S.
TUESDAY...LOWS IN THE TEENS TO MID 20S. HIGHS IN THE 30S TO LOW
40S.
WEDNESDAY...LOWS IN THE MID 20S TO MID 30S. HIGHS IN THE 30S
AND 40S.
RAINFALL...THERE IS A CHANCE OF PRECIPITATION (MOSTLY RAIN)
TUESDAY NIGHT INTO WEDNESDAY. IT COULD START OFF AS SNOW AND ICE
FOR THE NORTHERN HALF OF HSA. EARLY QPF VALUES LATE TUESDAY INTO
WEDNESDAY ARE IN EXCESS OF 1.00 INCH WHICH WOULD CAUSE SIGNIFICANT
RUNOFF.
FUTURE ICE CONDITIONS...WHILE ICE RELEASES AND POSSIBLE JAMS ARE
HARD TO PREDICT, WE FEEL WITHOUT ANY SIGNIFICANT RUNOFF THIS WEEKEND,
THE WARMER DAYTIME TEMPERATURES ALONE WILL NOT BREAK UP THE ICE.
INSTEAD, WE FEEL THE ICE WILL SOFTEN AND MELT.
AT THIS TIME, THERE IS MORE OF A CONCERN FOR THE MIDDLE OF NEXT WEEK
AS DAYTIME HIGHS ARE FORECAST TO CLIMB ABOVE FREEZING AND A HEAVIER
RAINFALL IS EXPECTED TO MOVE INTO THE AREA.
STILL, BECAUSE RIVER ICE IS UNPREDICTABLE, PLEASE CONTINUE TO
MONITOR YOUR NEARBY STREAMS AND RIVERS AND NOTIFY THE APPROPRIATE
PERSONNEL IF YOU SHOULD SEE ANY FLOODING AND/OR AN ICE JAM OCCURRING.
&&
.CLIMATE...
THE CLIS FOR 2/2/14 WILL HAVE THE 12Z SNOW DEPTH ADDED AT 130AM EST
MONDAY.
RECORD DAILY SNOWFALL: WHILE NOT FORECAST ...THERE IS A CHANCE
ONE OR 2 OF THESE VALUES "MAY" BE APPROACHED TO WITHIN 1 INCH.
FEBRUARY 3
KABE 7.3 1961
KACY 4.2 1961
KPHL 8.0 1886
KILG 6.7 1961
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 4 AM TO 5 PM EST MONDAY FOR
PAZ054-055-060>062-105.
WINTER STORM WARNING FROM 5 AM TO 5 PM EST MONDAY FOR PAZ070-
071-101>104-106.
NJ...WINTER WEATHER ADVISORY FROM 4 AM TO 5 PM EST MONDAY FOR
NJZ001-007>010.
WINTER WEATHER ADVISORY FROM 9 AM TO 5 PM EST MONDAY FOR
NJZ021-022.
WINTER STORM WARNING FROM 5 AM TO 5 PM EST MONDAY FOR NJZ012-
013-015>020-026-027.
WINTER WEATHER ADVISORY FROM 7 AM TO 5 PM EST MONDAY FOR
NJZ014.
DE...WINTER WEATHER ADVISORY FROM 9 AM TO 5 PM EST MONDAY FOR
DEZ002.
WINTER STORM WARNING FROM 5 AM TO 5 PM EST MONDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY FROM 9 AM TO 5 PM EST MONDAY FOR
MDZ012-015.
WINTER STORM WARNING FROM 5 AM TO 5 PM EST MONDAY FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM MONDAY TO 7 AM EST TUESDAY FOR
ANZ453>455.
SMALL CRAFT ADVISORY FROM 7 AM MONDAY TO 1 AM EST TUESDAY FOR
ANZ431.
&&
SYNOPSIS...JOHNSON
NEAR TERM...DRAG
SHORT TERM...DRAG/HEAVENER
LONG TERM...JOHNSON/KLINE
AVIATION...JOHNSON/KLINE
MARINE...JOHNSON/KLINE
HYDROLOGY...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 815 PM EST SUN FEB 2 2014 NJZ001-007>010-PAZ054-055-060>062-105-040115- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-UPPER BUCKS- 815 PM EST SUN FEB 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. THERE IS A HIGH PROBABILITY OF SUBSTANTIAL WINTRY PRECIPITATION, INCLUDING SNOW TO FREEZING RAIN TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ012-013-015>020-026-027-PAZ070-071-101>104-106- 040115- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS- 815 PM EST SUN FEB 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. SNOW...SLEET OR FREEZING RAIN IS EXPECTED TUESDAY NIGHT AND PROBABLY CHANGING TO PERIODS OF HEAVY RAIN OVERNIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-MDZ019-020-NJZ023>025-040115- INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 815 PM EST SUN FEB 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF BRIEFLY HEAVY RAIN WILL PROBABLY MIX OR CHANGE TO SLEET AND SNOW BETWEEN 10 AM AND 2 PM MONDAY WITH GENERALLY LESS THAN 1 INCH OF SNOW EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-MDZ012-015-NJZ021-022-040115- KENT-KENT MD-QUEEN ANNES-CUMBERLAND-ATLANTIC- 815 PM EST SUN FEB 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-040115- EASTERN MONMOUTH- 815 PM EST SUN FEB 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. THERE IS CHANCE OF WINTRY PRECIPITATION, INCLUDING A PERIOD OF SNOW...SLEET AND FREEZING RAIN TUESDAY NIGHT BEFORE CHANGING TO PERIODS OF HEAVY RAIN WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-040115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 815 PM EST SUN FEB 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
12 heavy snow, 1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499788, 499789, 498642, 499790, 499795, 499796, 499787, 499794, 499797, 499798, 499791, 499792, 499793.